Oncologist Update: Because of some miscommunications with the insurance company, go figure, I have not been approved to be on my new medicine yet. I may end up walking the paperwork to the department myself if they keep losing it. Anyway, it’s been six weeks or more since I’ve had any CML meds and we, more so me than the doctor it seems, are starting to get a little concerned that my numbers might get a little high. If the insurance company approves the meds, it could take up to three weeks before my meds arrive. Nothing to do but wait. But, as luck would have it, the representative for the new drug was there in his office. He gave my doctor a card for a free 30 day supply which should arrive by Tuesday of next week. This should give my insurance company time to process my approval for this drug.
Bloodwork. It’s been six weeks since my last lab. My last one wasn’t good at all. Every one of my numbers was either very high or very low. Yesterday’s numbers were normal for the most part. This was in large part the effect of the drug I was on. The side effects just made my daily life impossible to deal with.
New Drug: Bosulif is the name of the new drug. Right now I’ve been on two of the most common and there are only a few left that is approved by the FDA. Thanks to Karen Davis-Hudson she eased my mind about some of the side effects that were mentioned in the insert. However, Karen, I think you mentioned that 1/10 developed fluid retention, my doctor said 4/10. Not that much of a difference. The other side effects I think I can handle.
The Good News: The doctor and I both agree that the fluid in my lungs is gone and we’re going to have a positive attitude that it will not return and that this medicine will be the last one I have to be on because this one will work. I can breathe, my color is back and most importantly, I feel good. So much so, that if the weather holds, I’m going to try to get my bicycle out one day this weekend.
This is all due to all the prayers that have been lifted up for me and my family. Thank you so much.